19th Ave New York, NY 95822, USA

Days after receiving her COVID-19 vaccine, mother complained of headaches and died 17 hours after being admitted to hospital; her family expressed concerns about her treatment

Coroner has concluded that the 34-year-old mother of two died due to a rare side effect from the COVID-19 vaccine. The mom complained of a headache 8 days after her Coronavirus vaccine in March 2021. Unfortunately, her condition quickly deteriorated and she was pronounced dead 17 hours after being admitted to the hospital. The coroner recorded the cause of death as Vaccine-Induced Thrombotic Thrombocytopenia, an extremely rare condition.

The 34-year-old woman, Kim Lockwood, reportedly complained of a headache 8 days after her AstraZeneca COVID-19 vaccine in March 2021. Unfortunately, her condition quickly deteriorated and she was pronounced dead 17 hours after being admitted to the hospital.

Coroner Nicola Mundy confirmed that the 34-year-old mom died from a catastrophic bleed on the brain caused by a rare side-effect of the Coronavirus vaccine.

Mundy reportedly recorded the cause of death as Vaccine-Induced Thrombotic Thrombocytopenia (VITT).

Health officials said that the type of reaction Lockwood experienced is considered extremely rare. There have been 438 reported cases and 78 deaths after an estimated 24.9 million first doses and 24.2 million second doses of the AstraZeneca COVID-19 vaccine, officials said.

According to BBC, the 34-year-old woman first went to the hospital on March 22, but left without being seen after a long wait. Lockwood returned the next morning suffering from debilitating headaches, blurred vision and vomiting. By the middle of the day, Lockwood couldn’t even form full sentences.

Approximately 17 hours after being admitted to the hospital, Lockwood died.

The coroner reportedly said that even an early MRI scan and blood platelet transfusion and lumbar puncture would not have saved the 34-year-old mother due to the massive bleed on her brain.

After the hearing, her family said Lockwood had died in agony and they had expressed concerns about her treatment. They said they planned to pursue a medical negligence claim against the hospital trust.

The hospital officials said that more was now known about the link between the vaccine and VITT and how to treat it, with all patients with low platelets referred to hematologists.

The American Society of Hematology said that VITT is marked by low platelet count and blood clots, usually in the brain or abdomen. While the condition is extremely rare, it is said to be more prevalent among those who took the AstraZeneca/Johnson and Johnson adenoviral vaccine.